Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 25, 2017, 10:56 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2017, 10:56 PM CDT (03:56 UTC)
- Expired
- Sep 26, 2017, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 150 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
425
WGUS54 KCRP 260356
FFWCRP
TXC479-260700-
/O.NEW.KCRP.FF.W.0017.170926T0356Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1056 PM CDT MON SEP 25 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
North central Webb County in south central Texas...
* Until 200 AM CDT
* At 1053 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 4 to 5 inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
La Esperanza Ranch Airport.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
2820 9978
$$
Wagner3 follow-up statements
621
WGUS74 KCRP 260501
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1201 AM CDT TUE SEP 26 2017
TXC479-260700-
/O.CON.KCRP.FF.W.0017.000000T0000Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
1201 AM CDT TUE SEP 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL WEBB COUNTY...
At 1159 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain moving north across the warned area. Four to seven inches
of rain have fallen this evening. Flash flooding is expected to
be occurring over the warned area.
Some locations that will experience flooding include...
La Esperanza Ranch Airport.
Additional rainfall amounts of 2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
2820 9978
$$
TMT820
WGUS74 KCRP 260558
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1258 AM CDT TUE SEP 26 2017
TXC479-260700-
/O.CON.KCRP.FF.W.0017.000000T0000Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
1258 AM CDT TUE SEP 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL WEBB COUNTY...
At 1256 AM CDT, Doppler radar indicated showers producing
occasionally heavy rain across the warned area. Four to seven inches
of rain have fallen in the warned area since Monday evening. Flash
flooding is expected to be occurring.
Some locations that will experience flooding include...
La Esperanza Ranch Airport.
Additional rainfall amounts of one half to 1 inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
2820 9978
$$
TMT716
WGUS74 KCRP 260652
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
152 AM CDT TUE SEP 26 2017
TXC479-260701-
/O.EXP.KCRP.FF.W.0017.000000T0000Z-170926T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
152 AM CDT TUE SEP 26 2017
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WEBB COUNTY WILL EXPIRE
AT 200 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 2820 9940 2814 9939 2793 9939 2792 9977
2820 9978
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 8:48 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 25, 8:48 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 848 PM CDT Mon Sep 25 2017 .DISCUSSION... A deep tap of Pacific moisture, enhanced by the remnants of Pilar currently moving through central Mexico, is expected to affect the western portions of the Brush Country through at least Tuesday. PWATs per the CIRA TPW has averaged around 2.5 inches across this same area. A seabreeze boundary along with a surface trough axis were enhancing low level convergence and thus helping to aid the convection in northwest Webb and western La Salle counties over the past few hours. Continuous synoptic ascent is expected through Tuesday morning across this area aided by a longwave trough axis anchored across the intermountain west and northwest Mexico. Subtle s/wvs will also be moving through the broad southwesterly flow aloft. Normally this would lead to the issuance of a flash flood watch for Webb and La Salle counties. However, FFG values in this area are quite high given the dry antecedent conditions. Also, the current kinematic forcing from these two low level boundaries is expected to weaken overnight. So while isolated flash flooding will still be possible overnight, believe these other negative factors will preclude the issuance of a watch right now. Did bump up pops and adjust temps downward given the latest observational trends across the western Brush Country. No other significant changes are expected elsewhere. && .MARINE... No significant changes are expected for the coastal waters. SCEC conditions are expected this evening as the LLJ increases in response falling pressure across Mexico. Seas will average around 3 ft. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 91 77 89 75 / 40 50 40 30 10 Victoria 74 89 74 90 72 / 20 40 20 20 10 Laredo 75 94 77 91 75 / 70 60 70 50 50 Alice 75 92 75 91 73 / 40 50 40 40 30 Rockport 80 89 79 88 78 / 20 50 30 30 10 Cotulla 74 92 75 91 73 / 80 70 80 70 50 Kingsville 77 93 76 91 75 / 40 50 40 30 20 Navy Corpus 80 89 80 88 79 / 30 50 30 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MB/80...SHORT TERM
Hazardous weather outlook, Sep 25, 5:15 AM CDT, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 515 AM CDT Mon Sep 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 515 AM CDT Mon Sep 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will be possible across the region today into tonight. Storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms will be possible each day through Friday across the Gulf Waters and much of South Texas. A moderate to at times heavy rainfall threat could materialize over the Rio Grande Plains Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TMT/LB
In the hours before
Special weather statement, Sep 25, 7:33 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 733 PM CDT MON SEP 25 2017 TXZ229-239-260100- Webb-La Salle- 733 PM CDT MON SEP 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES... At 733 PM CDT, a strong thunderstorm was located over Encinal, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Encinal and Callaghan. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2815 9917 2786 9917 2786 9950 2815 9950 TIME...MOT...LOC 0033Z 174DEG 10KT 2802 9935 MB
Special weather statement, Sep 25, 8:17 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 817 PM CDT MON SEP 25 2017 TXZ229-260145- La Salle- 817 PM CDT MON SEP 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 817 PM CDT, a strong thunderstorm was located near Woodward, or 9 miles west of Cotulla, moving north at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Cotulla, Millett, Gardendale and Woodward. LAT...LON 2830 9911 2835 9939 2864 9940 2865 9903 TIME...MOT...LOC 0117Z 184DEG 21KT 2848 9938 MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:33 PM CDT | Special Weather Statement | CRP | Webb | 27 min |
| Sep 25, 7:50 PM CDT | Tornado Warning | CRP | La Salle, Webb | 25 min |
| Sep 25, 8:17 PM CDT | Special Weather Statement | CRP | La Salle | 28 min |
| Sep 25, 8:51 PM CDT | River Flood Warning | CRP | Webb | 7 days |
| Sep 25, 9:55 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 25, 11:05 PM CDT | Areal Flood Advisory | CRP | La Salle | 3 hr |
| Sep 26, 3:41 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, McMullen, Webb | 59 hr |
| Sep 26, 2:37 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| Sep 26, 2:53 PM CDT | River Flood Warning | CRP | Webb | 70 hr |
| Sep 26, 3:04 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| Sep 26, 3:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Sep 26, 5:19 PM CDT | Special Weather Statement | CRP | Duval | 41 min |
| Sep 26, 5:58 PM CDT | Special Weather Statement | CRP | La Salle | 47 min |
| Sep 26, 6:55 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.